MAUDE Adverse Event Report: COLOPLAST A/S PERISTEEN TRANSANAL IRRIGATION SYSTEM WITH CATHETER; PERISTEEN ANAL IRRIG SYSTEM

COLOPLAST A/S PERISTEEN TRANSANAL IRRIGATION SYSTEM WITH CATHETER; PERISTEEN ANAL IRRIG SYSTEM
Model Number 2912901400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Sepsis (2067); Abdominal Distention (2601); Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, coloplast was notified about an incident involving peristeen transanal irrigation system, resulting in bowel perforation.No additional details are available to date.
 
Additional Manufacturer Narrative
The necessary information was not available to date.Additional details and medical assessment are to be obtained and provided in the next report.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
This report is based on limited information, even after repeated inquiries to family members and care-givers, concerning a 63-year-old male (bmi 31), who is a u.S.Resident, suffering from multiple sclerosis (ms) and multiple comorbidities (not described in detail).There is no information regarding medication or other medical history.Due to constipation, peristeen irrigation was initiated about 2 years prior to the present event, and the patient had at that time been rectally examined and trained to irrigate himself.The patient used 700-900 ml water and irrigated himself mostly every day (reported by wife).On the day of the event, it appears that the insertion of the catheter was eventless, but in the descriptions, it is mentioned that ¿he heard a ¿pop¿ and then felt unwell and fainted.He was immediately transferred to a hospital emergency room.A ct scan was performed, and it states in the descriptions that it showed a ¿thickening of the rectal-sigmoidal wall¿.An acute laparotomy was performed, and 700-900 ml was ¿evacuated from the abdominal cavity¿ with subsequent colostomy creation.The post-operative trajectory was complicated by sepsis and abscess formation and the patient was in antibiotic treatment 3 weeks later due to ¿high white blood cells count.¿ although several attempts were made to obtain further and clarifying information about this incident from family and caregivers, this was not possible.No information about the specific peristeen device, used by the patient at the time of the event, was available.However, it appears valid to accept that this case concerns a bowel perforation in relation peristeen irrigation, which is a well-known complication to anal irrigation and described in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medical assessment has been added to the "report incident description" field.

Brand Name
PERISTEEN TRANSANAL IRRIGATION SYSTEM WITH CATHETER
Common Device Name
PERISTEEN ANAL IRRIG SYSTEM
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key13559156
Report Number3006606901-2022-00004
Device Sequence Number19780264
Product Code KNT
UDI-Device Identifier05708932544528
UDI-Public05708932544528
Combination Product (Y/N)N
PMA/510(K) Number
K083770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2912901400
Device Catalogue Number29129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age63 YR
Patient SexMale